Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 15, 2008, 3:53 PM MDT for Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2008, 3:53 PM MDT (21:53 UTC)
- Expired
- Jul 15, 2008, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 65 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 2856 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 152153 FFWGLD COC063-160100- /O.NEW.KGLD.FF.W.0019.080715T2153Z-080716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 353 PM MDT TUE JUL 15 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 700 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3950 10255 3945 10231 3932 10230 3939 10254 $$ THEDE
2 follow-up statements
000 WGUS73 KGLD 152337 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 535 PM MDT TUE JUL 15 2008 COC063-160100- /O.CON.KGLD.FF.W.0019.000000T0000Z-080716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 535 PM MDT TUE JUL 15 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL KIT CARSON COUNTY... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE LEFT THE WARNED AREA. MINOR RUNOFF MAY STILL BE OCCURRING IN THE WARNING AREA AND NO REPORTS OF FLOODING HAVE BEEN RECEIVED THUS FAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3950 10255 3945 10231 3932 10230 3939 10254 $$ THEDE
000 WGUS73 KGLD 160051 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 651 PM MDT TUE JUL 15 2008 COC063-160101- /O.EXP.KGLD.FF.W.0019.000000T0000Z-080716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 651 PM MDT TUE JUL 15 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR CENTRAL KIT CARSON COUNTY... LAT...LON 3950 10255 3945 10231 3932 10230 3939 10254 $$ THEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:30 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE JUL 15 2008 .DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE COLORADO/KANSAS BORDER IN RESPONSE TO A STRENGTHENING LOW PRESSURE TROUGH THAT IS OFF THE COLORADO FRONT RANGE. MORNING SOUNDINGS OVER NORTH PLATTE AND DODGE CITY SHOWS CAPE VALUES AROUND 2400 J/KG AND DECENT MOISTURE INDICATING THE ATM WAS ALREADY UNSTABLE. THUNDERSTORMS ARE ALREADY DEVELOPING OFF THE FRONT RANGE AND EXPECT THEM TO MOVE EAST THROUGH THE AFTERNOON. THUNDERSTORMS SHOULD DISSIPATE BEFORE MIDNIGHT WITH THE MAIN THREAT BEING SMALL HAIL AND SOME GUSTY WINDS. COULD SEE SOME BREEZY WINDS TONIGHT AS LLJ PICKS UP OVER WESTERN KANSAS AND TRANSLATES EAST THROUGH EARLY TUESDAY MORNING. WEDNESDAY LOOKS TO BE THE SAME WITH HIGHS IN THE MID 90S WITH THE POSSIBILITY OF AFTERNOON/EVENING THUNDERSTORMS. THE MOST ACTIVE WEATHER DAY LOOKS TO BE THURSDAY AS A COLD FRONT DROPS SOUTH INTO THE FORECAST AREA BY LATE THURSDAY AFTERNOON. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ALSO...MODELS TRENDS HAVE BEEN CONSISTENT IN FORECAST FOR HEAVY RAINFALL. FCAST SOUNDINGS BY THURSDAY NIGHT SHOW PRECIPITABLE WATER VALUES FROM 1.5-1.75 INCHES WITH 6 HR ACCUM PRECIP OVER 2-3 INCHES. HAVE STARTED TO UP QPF AS CONFIDENCE CONTINUES TO INCREASE. EXPECT A FEW SHOWERS AND THUNDERSTORMS TO REMAIN ALONG AND BEHIND THE FRONT THROUGH FRIDAY AFTERNOON AS THE FRONT SLOWS ALONG THE EASTERN PORTION OF THE FORECAST AREA. BEHIND THE COLD FRONT...TEMPERATURES WILL BE SOMEWHAT COOLER WITH LOWS IN THE REACHING INTO THE MID TO UPPER 80S. HIGH PRESSURE WILL DEVELOP AND STRENGTHEN OVER THE FOUR CORNERS REGION THROUGH THE WEEKEND WITH DECENT MOISTURE RETURN AND WARMING TEMPERATURES. CHANCES OF THUNDERSTORMS WILL BE INTRODUCED EARLY NEXT WEEK AS A SERIES OF SHORTWAVE TROUGHS MOVES THROUGH THE REGION. HIGH TEMPERATURES WILL BE GENERALLY IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 50S TO MID 60S. BURTIS && .AVIATION... MAINLY VFR CONDITIONS THROUGH THE FORECAST PERIOD. MAY SEE TEMPORARY MVFR CONDITIONS UNDER THUNDERSTORMS THROUGH THE AFTERNOON/EVENING HOURS. WINDS WILL REMAIN OUT OF THE SOUTH FROM 10 TO 15 KTS WITH HIGHER GUSTS IN THE AFTERNOON HOURS WITH THUNDERSTORMS. BURTIS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && 99/99/99
Hazardous weather outlook, Jul 15, 10:20 AM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT TUE JUL 15 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1020 AM MDT TUE JUL 15 2008 /1120 AM CDT TUE JUL 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EAST CENTRAL COLORADO AND EXTREME SOUTHWEST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE NEAR THE KANSAS AND COLORADO STATE LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. ISOLATED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EVENING HOURS...HOWEVER THE ACTIVITY IS EXPECTED TO DIMINISH AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE ON WEDNESDAY WITH INCREASING CHANCES THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES OVER THE REGION. SOME OF THE STORMS MAY BECOME SEVERE ON THURSDAY WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY LINGER INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 15, 2:47 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 247 PM MDT TUE JUL 15 2008 COZ091-152145- KIT CARSON COUNTY- 247 PM MDT TUE JUL 15 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM RAPIDLY DEVELOPING 6 MILES NORTH OF BETHUNE...OR NEAR BETHUNE...AND MOVING NORTHEAST AT 5 MPH. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 191 AND 197. THEDE
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.